Alert archive / Kentucky / Frost Advisories in 2011
Frost Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 1, 2011, 3:43 PM EDT for 20 counties in Kentucky. It took effect at Oct 2, 2011, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 3:43 PM EDT (19:43 UTC)
- In effect from
- Oct 2, 2011, 3:00 AM EDT
- Expired
- Oct 2, 2011, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Bell County, KY, Clay County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS73 KJKL 011943 NPWJKL URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE JACKSON KY 343 PM EDT SAT OCT 1 2011 ...AREAS OF FROST DEVELOPING LATE TONIGHT... .SKIES WILL CLEAR OVERNIGHT ALLOWING TEMPERATURES TO FALL DEEP INTO THE 30S. THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY IN THE VALLEYS. KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116- 020430- /O.NEW.KJKL.FR.Y.0002.111002T0700Z-111002T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE... MANCHESTER 343 PM EDT SAT OCT 1 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM AND BURN OFF BY 9 AM SUNDAY MORNING. * TEMPERATURES WILL FALL INTO THE 32 TO 37 DEGREE RANGE FOR MOST LOCATIONS. * THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT TENDER PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. SOYBEANS COULD ALSO SUFFER DAMAGE FROM FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ABE
2 follow-up statements
554 WWUS73 KJKL 020225 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1025 PM EDT SAT OCT 1 2011 ...AREAS OF FROST DEVELOPING AFTER 3 AM... .SKIES WILL CLEAR OVERNIGHT ALLOWING TEMPERATURES TO FALL DEEP INTO THE 30S. THIS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY IN THE VALLEYS. KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116- 021300- /O.CON.KJKL.FR.Y.0002.111002T0700Z-111002T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE... MANCHESTER 1025 PM EDT SAT OCT 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM AND BURN OFF BY 9 AM SUNDAY MORNING. * TEMPERATURES WILL FALL INTO THE 32 TO 37 DEGREE RANGE FOR MOST LOCATIONS. * THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT TENDER PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. SOYBEANS COULD ALSO SUFFER DAMAGE FROM FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ABE/JJ
644 WWUS73 KJKL 021256 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 856 AM EDT SUN OCT 2 2011 KYZ044-050>052-058>060-068-069-079-080-083>087-108-111-114-116- 021400- /O.EXP.KJKL.FR.Y.0002.000000T0000Z-111002T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-WOLFE-LEE- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CAMPTON...BEATTYVILLE...BOONEVILLE... MANCHESTER 856 AM EDT SUN OCT 2 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. $$ ABE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 1, 3:18 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 1, 3:18 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 318 PM EDT SAT OCT 1 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIRAL AROUND THE MID ATLANTIC STATES THROUGH THE PERIOD...ALTHOUGH MODELS ARE IN GOOD AGREEMENT THAT IT WILL START TO PULL AWAY BY MONDAY NIGHT. SHORTWAVES WILL PIVOT AROUND THE SYSTEM BRINGING PERIODIC INTRUSIONS OF CLOUD COVER AND SHOWERS...MAINLY AFFECTING OUR EASTERN COUNTIES. THE FIRST SHORTWAVE BRINGING SCATTERED TO NUMEROUS SHOWERS TO OUR EASTERN COUNTIES AT THIS TIME WILL SHIFT EAST THIS EVENING. THE PRIMARY CONCERN IS FROST FORMATION TONIGHT. WHILE CLOUD COVER IS RATHER EXTENSIVE AT THIS TIME ALL THE WAY UP INTO NORTHERN OHIO... PROGS INDICATE THE DEEPER MOISTURE WILL CONTINUE TO DROP SOUTHEASTWARD THROUGH THE EVENING. TIME/HEIGHTS AND SOUNDINGS SHOW A THINNING SATURATED LAYER OVERNIGHT AND EVENTUALLY INDICATE A SCATTERING OUT OF THE LOW CLOUD SHIELD...ESPECIALLY WEST OF JKL... EARLY IN THE MORNING. WINDS WILL ALSO DROP OFF AND TEMPS SHOULD DROP WELL INTO THE 30S AS SKIES CLEAR. AS SUCH...EXPECT AREAS OF FROST TO DEVELOP LATE OVER OUR WESTERN COUNTIES AND WILL ISSUE A FROST ADVISORY BETWEEN 3 AM AND 9 AM SUNDAY MORNING. EASTWARD EXTENT OF THE ADVISORY WILL BE A LINE FROM MOREHEAD TO MIDDLESBORO AS EXPECT CLOUDS TO HANG ON AND LIMIT FROST COVERAGE EAST OF THAT LINE. SOME FOG MAY DEVELOP LATE NEAR LAKES AND RIVERS KEEPING FROST PATCHY OR NONEXISTENT WHERE IT DEVELOPS. THE BREAK IN CLOUDS LATE TONIGHT AND EARLY SUNDAY SHOULD ONLY BE TEMPORARY AS ANOTHER SHORTWAVE WILL DROP IN FROM THE NORTHEAST LATE SUNDAY INTO SUNDAY NIGHT. EXPECT A GENERAL INCREASE IN CLOUDS EVERYWHERE WITH THIS BUT ANY SHOWER ACTIVITY SHOULD REMAIN EAST OF JKL. CLOUDS WILL HANG IN THROUGH THE DAY ON MONDAY...WITH AN ISOLATED SHOWER POSSIBLE FAR EAST KENTUCKY BEFORE DECREASING MONDAY NIGHT AS THE UPPER LOW BEGINS TO SHIFT EAST. TEMPS WILL CONTINUE TO RUN WELL BELOW NORMAL AND WE FOLLOWED THE COOLEST GUIDANCE AVAILABLE...ESPECIALLY FROM JKL EASTWARD WHERE CLOUDS WILL BE MORE PREVALENT. SOME ADDITIONAL PATCHY FROST WILL BE POSSIBLE SUNDAY NIGHT...BUT INCREASING CLOUDS LATE SHOULD KEEP THAT FROM BEING HEADLINE WORTHY. .LONG TERM.../TUESDAY THROUGH SATURDAY/...UPDATED THE MODELS ARE IN GOOD AGREEMENT WITH PATTERN CHANGE ACROSS THE UNITED STATES. ON TUESDAY THE CLOSED UPPER LOW WHICH HAS BEEN DOMINATING OUR WEATHER WILL FINALLY BE LOSING ITS GRIP ON OUR AREA. RIDGING WILL BE BUILDING ACROSS THE CENTRAL UNITED STATES WITH TROFFING IN THE FAR WESTERN U.S. WE WILL SEE A SLOWLY PROGRESSIVE PATTERN DURING THE COMING WEEK...WITH THE UPPER RIDGE SHIFTING INTO THE EASTERN UNITED STATES BY THE END OF THE WEEK. THIS WILL MEAN AN EXTENDED PERIOD OF DRY WEATHER FOR OUR AREA...WITH WARMER TEMPERATURES. EXPECT OVERNIGHT LOWS TO FOLLOW A RIDGE VALLEY SPLIT THROUGH THE FORECAST PERIOD. && .AVIATION.../18Z TO 18Z/...UPDATED LOW CLOUDS WITH MVFR CIGS WILL CONTINUE TO SPIRAL AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM ANCHORED TO OUR EAST. PERIODIC SHOWERS CAN ALSO BE EXPECTED EAST OF JKL THROUGH THE EVENING HOURS. FORECAST MODELS INDICATE IMPROVING CONDITIONS OVERNIGHT AS CIGS RISE...AND EVENTUALLY SCATTER OUT. TIMING OF THE RETURN TO VFR CONDITIONS IS UNCERTAIN BUT WILL INDICATE IT TAKING PLACE BETWEEN 23Z AT SME AND 07Z AND JKL. WHERE SKIES CLEAR...PATCHY VALLEY FOG WILL DEVELOP AND WILL CARRY A PERIOD OF MVFR VSBYS AT LOZ AND SME. BREEZY NORTHWEST WINDS WILL SUBSIDE OVERNIGHT BEFORE INCREASING AGAIN AFTER DAWN ON SUNDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM EDT SUNDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>087-108-111-114-116. && SHORT TERM...ABE LONG TERM...SBH AVIATION...ABE
Hazardous weather outlook, Oct 1, 4:30 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 430 AM EDT SAT OCT 1 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 430 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST WILL BE POSSIBLE LATE TONIGHT...MAINLY ALONG AND WEST OF THE I 75 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST WILL BE POSSIBLE AGAIN ON SUNDAY NIGHT...MAINLY IN THE SHELTERED VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB
Nearby
Frost Advisories in Kentucky, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.